CBS releases its new primetime schedule—now with more Donnie Wahlberg and strippers-turned-lawyers

CBS releases its new primetime schedule—now with more Donnie Wahlberg and strippers-turned-lawyers

CBS has released its own primetime schedule for next year, which scheduling head Kelly Kahl terms an exercise in “aggressive stability”—which sounds about right for a network dedicated to experimentation, so long as it’s in the form of police procedurals and laugh tracks. As reported yesterday, CBS had to clear some brush first by canceling seven different series, something Kahl characterized as getting rid of the “low-hanging fruit” (which is an odd appropriation of that phrase). Taking their place are three new dramas and two new comedies, outlined in bold below. Also, some older shows are being shuffled around—most notably moving Survivor to Wednesdays and The Big Bang Theory to Thursdays, where it will be paired with the William Shatner-starring $#*! My Dad Says to create a comedy block to compete with NBC’s (in theory, at least). The new CBS lineup:

MONDAY
8:00-8:30 PM How I Met Your Mother
8:30-9:00 PM Rules Of Engagement
9:00-9:30 PM Two And A Half Men
9:30-10:00 PM Mike & Molly: As previously reported, this comedy from Two And A Half Men’s Chuck Lorre is about an overweight couple who meet-cute at Overeaters Anonymous. Here’s some more stuff we know: The man in said couple is also a cop, so bonus. Eastbound And Down’s Katy Mixon plays Molly’s  “sexy older sister” while Swoosie Kurtz plays her mom, “both of whom flaunt their healthy appetites and slender figures.” And Mike frequents a diner, where he’s tempted by a Senegalese waiter who doesn’t understand crazy Americans and their hang-ups about eating less. If you’re not sold yet, here’s the tagline: “For Mike and Molly, thanks to their mutual love of pie and the desire to resist it, finding each other may have been worth the ‘weight.’”
10:00-11:00 PM Hawaii Five-O: Update of the classic surf-cop series, this time about a “new elite federalized task force” whose mission is to clean up the beach, Hawaii-style. Co-starring Lost’s Daniel Dae Kim as the guy who bought a house in Hawaii and needed an excuse to stay there.

TUESDAY
8:00-9:00 PM NCIS
9:00-10:00 PM NCIS: Los Angeles
10:00-11:00 PM The Good Wife

WEDNESDAY
8:00-9:00 PM Survivor
9:00-10:00 PM Criminal Minds
10:00-11:00 PM The Defenders: It appears Jerry O’Connell has been tapped to play the yin to Jim Belushi’s estimable yang in this dramedy about “colorful Las Vegas attorneys,” starring Belushi as the earnest, hard-working man of the people, while O’Connell plays the guy “whose passion for the law is matched only by his love of fast cars, beautiful women and expensive clothes.” Even better, Jurnee Smollett will play a lawyer “looking to put her exotic dancing days behind her”—which sounds like a fake role from Jane Krakowski’s résumé on 30 Rock, but is, in fact, awesomely real.

THURSDAY
8:00-8:30 PM The Big Bang Theory
8:30-9:00 PM $#*! My Dad Says: We’ve already talked an awful lot about this William Shatner-starring adaptation of a Twitter feed, so we’ll leave it to the Smithsonian to fill in the rest. But we’re left with one lingering question: When we make fun of this show out loud, are we really supposed to call it “Bleep My Dad Says,” as some have suggested, or it one of those things where the “Shit” is always implied? Or should we just go with the sarcastically literal Dollar Sign Hashtag Asterisk Exclamation Point My Dad Says?
9:00-10:00 PM CSI: Crime Scene Investigation
10:00-11:00 PM The Mentalist

FRIDAY
8:00-9:00 PM Medium
9:00-10:00 PM CSI: NY
10:00-11:00 PM Blue Bloods: This Tom Selleck “family cop drama” recently got an extra dose of Donnie Wahlberg, who joins the show as Selleck’s fellow cop son, “a seasoned detective, family man and Iraqi War vet who on occasion uses dubious tactics to solve cases.” In fact, every single person in Selleck’s family is a cop or lawyer, which is what the world would look like if God were replaced by CBS executives.

SATURDAY
8:00-9:00 PM Crimetime Saturday
9:00-10:00 PM Crimetime Saturday
10:00-11:00 PM 48 Hours Mystery

SUNDAY
7:00-8:00 PM 60 Minutes
8:00-9:00 PM The Amazing Race
9:00-10:00 PM Undercover Boss
10:00-11:00 PM CSI: Miami 

More Newswire